MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-H180
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject device had been reprocessed with an endoscope reprocessor in which the water filter replacement deadline had expired by two years.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The suspect device will not be returned to olympus for evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, as the device was not returned, the root cause of the reported event is unable to be determined.However, it is presumable that the reported event is due to the user not following the instructions for use (ifu) which caused them to use the expired water filter passed the replacement period.The suggested event can be prevented by handling the device in accordance with the ifu: "chapter 7 routine maintenance 7.2 replacing the water filter (maj-824) replace the water filter at least once a month to prevent contamination of the rinse water.The water filter should also be replaced whenever an error code indicating water supply insufficiency [e01] is displayed.The water filter should be replaced by following the flow shown below." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19237218
Report Number9610595-2024-09120
Device Sequence Number20859796
Product Code FDS
UDI-Device Identifier00724995091583
UDI-Public00724995091583
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-H180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown